Alert archive / Kentucky / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 166, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Jun 23, 2019, 2:13 PM CDT for Muhlenberg County, Kentucky. It was in force for 12 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 23, 2019, 2:13 PM CDT (19:13 UTC)
- Expired
- Jun 23, 2019, 2:25 PM CDT
- In force
- 12 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Muhlenberg County, KY
The radar
The Ft Campbell radar (KHPX), 55 km from the middle of the area, began a volume at 19:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 23, 1:02 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.2 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 310 J/kg
- Mixed-layer CIN
- -162 J/kg
- Mixed-layer LCL
- 1141 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 148 m²/s²
- 0-3 km storm-relative helicity
- 162 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 1:34 PM CDT, 39 minutes earlier.
Area forecast discussion, Jun 23, 1:34 PM CDT, 39 minutes before
Area Forecast Discussion National Weather Service Paducah KY 134 PM CDT Sun Jun 23 2019 .UPDATE... Issued at 134 PM CDT Sun Jun 23 2019 Updated aviation section for 18z taf issuance. && .SHORT TERM...(Today through Monday night) Issued at 340 AM CDT Sun Jun 23 2019 Still another 36 hours to go with the mcs train that has brought plenty of wind and rain to our region. The main concern for today is the potential of another linear mcs / squall line. The day is starting off surprisingly unstable given the widespread convection Saturday. Mucapes were 2000 plus as of 08z, and 20 to 30 kt of low level southwest flow is advecting even higher instability into our region. A cluster of storms was occurring in southwest Indiana and nw Kentucky at 08z. These storms will exit the region early this morning. Widespread convection over the Ozarks at 08z appears to be associated with a weak mid-level impulse moving east-northeast. The href mean 500 mb wind fields depict this impulse quite well. A 500 mb jet streak around 40 kt is shown crossing southern IL this afternoon. There is very strong model agreement that a round of convection will occur today. The usual issues with any mcs are when, where, and what convective mode. Based on the high-res cam models, it appears the convective mode will be another linear mcs. These models will seldom if ever agree on the specific timing and placement of any given mcs, and today is no exception. Based on the timing of the parent 500 mb impulse, one would expect the mcs to reach se Missouri by late this morning, then track east across wrn Kentucky and srn Illinois/sw Indiana this afternoon. This would be during the time of max heating and peak instability. Given the strong buoyancy, shear profiles are forecast to be quite favorable for organized updrafts. The nam indicates 30 to 40 kt through a deep layer (850 to 500 mb). The potential exists for a robust squall line across the region. Tonight and Monday, the primary upper level trough will swing northeast across the Mississippi Valley to the Great Lakes region. A 300 mb jet streak around 90 kt will lift northeast across the mid/upper Mississippi Valley early Monday. The models indicate another surge of rain and convection late tonight, associated with the strong upper level forcing. Heavy rainfall with this round of rain on top of moist ground could result in some flooding issues. Surface instability may be tapped out by late tonight, suggesting limited severe weather potential after 06z. However, low level winds below 850 mb will crank up to around 40 knots. Precip will diminish Monday and Monday night as the upper shortwave departs our region. .LONG TERM...(Tuesday through Saturday) Issued at 340 AM CDT Sun Jun 23 2019 Heights will be on the rise Tuesday through Wednesday, but H5 flow will still have a westerly component. Cannot rule out slight chances of convection, mainly across southern sections of the region (west KY into SEMO), where moisture is forecast to be higher. In fact, there seems to be a transition in the models, suggesting less of a ridge influence, and more of a weakness (Low) that wants to persist from the lower MS Valley region northward. This signal suggests at least daytime/afternoon small convective chances each day on into the weekend. NBM 6 hour PoPs seem too low. Fairly significant differences in the mid trop flow forecast this weekend. Like WPC, favor more ensemble incorporation into the forecast that far out, given greater uncertainty. Temperatures are forecast to be near normal for this time of year. && .AVIATION... Issued at 134 PM CDT Sun Jun 23 2019 Outside of tstm activity, a southerly to southwesterly low level flow, generally sustained AOB 12 knots, will continue through the 24 hour TAF period. VFR conditions are forecast outside of shower and tstm activity, with the possible exception of some MVFR cigs Mon morning. Best guess is for lines of activity and other scattered activity to be concentrated in the Pennyrile region of KY and southeastern MO early this afternoon. As the afternoon goes on, it appears the western storms will probably make it all the way across mainly southern parts of the region, including southernmost IL and western KY. Brief IFR conditions are likely with this activity, mainly due to reductions in vsby. Gusty winds are also likely with convection. Shower and tstm activity should wane significantly by early evening. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. && SHORT TERM...MY LONG TERM...08 AVIATION...DB
Hazardous weather outlook, Jun 23, 1:37 PM CDT, 36 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 137 PM CDT Sun Jun 23 2019 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-240945- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 137 PM CDT Sun Jun 23 2019 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...This Afternoon and Tonight The potential exists for multiple rounds of strong to severe thunderstorms to move east across our region through the afternoon and early evning. The main hazards will be damaging winds and large hail. Torrential rainfall is also likely, which could pose some localized flash flooding. The tornado riask is low, but not zero. .DAYS TWO THROUGH SEVEN...Monday through Saturday Thunderstorms will decrease in coverage on Monday. There is a slight chance of thunderstorms from mid week on into the weekend. Thunderstorms during the workweek are not expected to be severe. .SPOTTER INFORMATION STATEMENT... Spotter activation may be requested today and tonight. York/08
In the hours before
Local storm report, Jun 23, 1:14 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
114 PM CDT SUN JUN 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0106 PM TSTM WND GST WINGO 36.64N 88.74W
06/23/2019 E50 MPH GRAVES KY PUBLIC
&&Special weather statement, Jun 23, 1:23 PM CDT, 50 minutes before
Special Weather Statement
National Weather Service Paducah KY
123 PM CDT Sun Jun 23 2019
INZ087-088-KYZ015>022-231915-
Warrick IN-Spencer IN-Muhlenberg KY-Henderson KY-Todd KY-Webster KY-
Christian KY-McLean KY-Hopkins KY-Daviess KY-
123 PM CDT Sun Jun 23 2019
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN WARRICK...SPENCER...
SOUTHEASTERN HENDERSON...WESTERN DAVIESS...MUHLENBERG...NORTHEASTERN
CHRISTIAN...MCLEAN...HOPKINS...NORTHERN TODD AND EASTERN WEBSTER
COUNTIES UNTIL 215 PM CDT...
At 122 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Dale to 7 miles northeast of Robards to
near Dixon to near Elkton. Movement was northeast at 30 mph.
Dime to Nickel size hail and winds in excess of 40 mph will be
possible with the strongest storms.
Locations impacted include...
Owensboro, Madisonville, Boonville, Central City, Rockport, Elkton,
Calhoun, Greenville, Sebree, Dale, Earlington, Livermore,
Nortonville, Mortons Gap, Grandview, Powderly, Graham, Santa Claus,
St. Joseph and Stanley.
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
south central and northwestern Kentucky.
LAT...LON 3793 8698 3768 8714 3757 8704 3748 8713
3738 8710 3734 8714 3737 8707 3735 8701
3727 8698 3723 8691 3714 8693 3711 8689
3706 8705 3680 8706 3677 8717 3743 8776
3823 8710 3820 8707 3821 8679 3812 8679
TIME...MOT...LOC 1822Z 243DEG 25KT 3823 8706 3776 8747 3746 8769 3687
8715
SMITHLocal storm report, Jun 23, 1:48 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
148 PM CDT SUN JUN 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0143 PM HAIL MURRAY 36.61N 88.32W
06/23/2019 M0.88 INCH CALLOWAY KY PUBLIC
&&Local storm report, Jun 23, 2:02 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
202 PM CDT SUN JUN 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM TSTM WND DMG REED 37.86N 87.36W
06/23/2019 HENDERSON KY TRAINED SPOTTER
SEVERAL TREES DOWN AND POWER IS OUT.
&&
DLLLocal storm report, Jun 23, 2:05 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
205 PM CDT SUN JUN 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM TSTM WND GST HUNTER 36.89N 90.84W
06/23/2019 M55 MPH CARTER MO TRAINED SPOTTER
&&
DLLLocal storm report, Jun 23, 2:11 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
211 PM CDT SUN JUN 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM FUNNEL CLOUD 3 WNW KIRKSEY 36.70N 88.48W
06/23/2019 CALLOWAY KY PUBLIC
&&
DLLThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 1:16 PM CDT | Severe Thunderstorm Warning | PAH | Calloway, Graves, Marshall, Trigg | 44 min |
| Jun 23, 1:23 PM CDT | Special Weather Statement | PAH | Hopkins, McLean, Muhlenberg, Todd, Webster | 52 min |
| Jun 23, 1:26 PM CDT | Tornado Warning | PAH | Graves | 34 min |
| Jun 23, 1:48 PM CDT | Tornado Warning | PAH | Calloway | 15 min |
| Jun 23, 2:13 PM CDT | Severe Thunderstorm Warning | PAH | Daviess | 32 min |
| Jun 23, 2:24 PM CDT | Flash Flood Warning | PAH | Daviess | 6 hr |
| Jun 23, 3:31 PM CDT | Severe Thunderstorm Warning | PAH | Ballard, Carlisle, Fulton, Hickman | 59 min |
| Jun 23, 4:28 PM CDT | Special Weather Statement | PAH | Ballard, Calloway, Carlisle, Graves, Hickman, Livingston and 2 more | 47 min |
| Jun 23, 4:31 PM CDT | Tornado Warning | PAH | Ballard, Carlisle, Graves, McCracken | 14 min |
| Jun 23, 4:37 PM CDT | Severe Thunderstorm Warning | PAH | Ballard, Calloway, Carlisle, Crittenden, Fulton, Graves and 6 more | 53 min |
| Jun 23, 4:42 PM CDT | Tornado Warning | PAH | Ballard, Graves, Livingston, McCracken | 33 min |
| Jun 23, 5:00 PM CDT | Tornado Warning | PAH | Livingston, McCracken, Marshall | 30 min |
| Jun 23, 5:09 PM CDT | Tornado Warning | PAH | Livingston, Lyon, Marshall | 36 min |
| Jun 23, 5:14 PM CDT | Severe Thunderstorm Warning | PAH | Caldwell, Christian, Crittenden, Hopkins, Lyon, McLean and 4 more | 61 min |
| Jun 23, 5:19 PM CDT | Tornado Warning | PAH | Crittenden, Livingston | 26 min |
| Jun 23, 5:34 PM CDT | Tornado Warning | PAH | Caldwell, Crittenden, Hopkins, Union, Webster | 26 min |
| Jun 23, 5:36 PM CDT | Tornado Warning | PAH | Caldwell, Christian, Hopkins, Lyon, Trigg | 24 min |
| Jun 23, 5:53 PM CDT | Severe Thunderstorm Warning | PAH | Daviess, Henderson, Hopkins, McLean, Muhlenberg, Union | 52 min |
| Jun 23, 6:11 PM CDT | Severe Thunderstorm Warning | PAH | Christian, Hopkins, Todd, Trigg | 64 min |
| Jun 23, 6:40 PM CDT | Severe Thunderstorm Warning | PAH | Daviess | 20 min |
| Jun 23, 6:56 PM CDT | Tornado Warning | PAH | Christian, Todd | 34 min |
| Jun 23, 3:23 PM CDT | Tornado Warning | PAH | Alexander, Pulaski | 37 min |
| Jun 23, 3:44 PM CDT | Tornado Warning | PAH | Alexander, Pulaski, Union | 31 min |
| Jun 23, 1:19 PM CDT | Severe Thunderstorm Warning | PAH | Carter, Ripley, Wayne | 41 min |
| Jun 23, 1:48 PM CDT | Flash Flood Warning | PAH | Carter, Ripley | 6 hr |
| Jun 23, 1:57 PM CDT | Severe Thunderstorm Warning | PAH | Butler, Carter, Ripley, Wayne | 33 min |
| Jun 23, 2:27 PM CDT | Severe Thunderstorm Warning | PAH | Bollinger, Butler, Cape Girardeau, New Madrid, Scott, Stoddard and 1 more | 63 min |
| Jun 23, 2:47 PM CDT | Tornado Warning | PAH | Bollinger, Stoddard, Wayne | 28 min |
| Jun 23, 2:52 PM CDT | Tornado Warning | PAH | Stoddard | 38 min |
| Jun 23, 3:14 PM CDT | Tornado Warning | PAH | Scott, Stoddard | 31 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.